Jump to content
CrazyBoards.org

Effexor 'effex' or paroxitine withdrawal? Either way - SUCK.


Recommended Posts

Tapering off paroxetine (paxil) to venafwhateverthefuck it is (effexor.) Last week, 40mg paxil. This week, 37.5mg effexor x2 daily and 20mg paxil.

Day One: Ridiculously cheerful and chatty. Decided I needed to become a Buddhist. Took meds on schedule with food.

Day Two: Still pretty euphoric, but more chatty. Decided to renew my faith as a Protestant Christian. Took meds on schedule with food.

Day Three: Confused, vaguely anxious, and tired. Tremors too. Could barely concentrate on driving, let alone deep philosophical matters. Had some pretty fucked up dreams last night, and woke up kind of anxious. Took morning meds on schedule, but the kids were having a rough day, so I didn't get lunch or meds until almost 5pm. That certainly didn't help with the tremors. Find myself drifting off in thought, or concentrating on something random in the middle of doing something else. Also having, uh... unusual issues in the lady parts.

Typing this coherently has been difficult. Maintaining a conversation has been challenging. All I've wanted to do all day is sit in a dark room, stare at a wall, and drool quietly to myself. Which is sadly out of the question for a stay at home mom of twin toddlers. Is this what SNRI's do? Is this what Effexor specifically does? Or is this Paxil withdrawal?

Because it sucks.

Link to comment
Share on other sites

Thanks. Talking to my husband, he asked what I had eaten today. I could barely remember! But it turned out I hadn't had anything more than a bowl of cereal and a jr hamburger over 14 hours. That probably has something to do with it. I can tell I'm hungry but I have no appetite whatsoever. I'm going to have to be more careful.

Link to comment
Share on other sites

i will second what chimpmaster said. i came off paxil really quickly so i don't remember the withdrawal, but i do remember everything about titrating, increasing, and tapering effexor rather vividly. it took about a month to stop feeling like the drug was just giving me NEW ways to be crazy (but a little less depressed at the same time). effexor has a lot of weird SE's, so don't hesitate to ask if something feels strange to you. i hope it works out really well for you. :)

Link to comment
Share on other sites

  • 3 weeks later...

I've been on a number of AD's, and Effexor has its own little quirks. I'm tapering up on Effexor and my symptoms are similar to yours. I've been on it twice before, so I'm pretty familiar with the side effects.

I found the anxiety, spaciness and tiredness got a lot better around 3 weeks after I'd reached the max dose for me (225). Tremors become less noticeable after a while (either you get used to them or they go away, I'm not sure).

I also find I forget to eat, or don't want to bother even when I know I should. My SO is always nagging at me to eat!

The "lady part" stuff is normal for Effexor. So are insomnia and nightmares, which may or may not go away. If you find the insomnia to be a problem, you can ask your pdoc to give you something to help you sleep. You may also get "hot flashes" and sweats once your dose is higher. This is a common side effect as well.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...